Advertisement

Reactions Weekly

, Volume 1738, Issue 1, pp 162–162 | Cite as

Lamotrigine/valproate

Fetal valproate syndrome following in-utero exposure: 2 case reports
Case report
  • 26 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A male neonate and a female fetus developed fetal valproate syndrome following in-utero exposure to valproate or valproate and lamotrigine, given for the treatment of maternal epilepsy [maternal routes not stated].

Case 1: The mother of the male neonate was hospitalised to perinatal centre due to cervical insufficiency at 21+2 weeks of gestation. She was diagnosed with epilepsy in childhood, for which she had been receiving therapy with valproate 3 × 600 mg/day along with prophylactic folic acid 2 × 0.4 mg/day. Differentiated ultrasound showed normal fetal growth without any signs of associated anomalies. At 25+2 weeks of gestation, due to preterm labour resulting in a rupture of membranes, a caesarian section was performed and a male neonate was delivered with an Apgar score...

Reference

  1. Wiedemann K, et al. Fetal Valproate Syndrome - Still a Problem Today!. Zeitschrift fur Geburtshilfe und Neonatologie 221: 243-246, No. 5, 2017. Available from: URL: http://doi.org/10.1055/s-0043-107619 - Germany

Copyright information

© Springer Nature Switzerland AG 2019

Personalised recommendations